Covariance-Spectrum Certificates for Homogeneous Stable Count Laws
Loading original first page…
Abstract
We compare a homogeneous real-stable count law with the multinomial distribution having the same mean. The normalized covariance deficit controls chi-square distance and total variation, with an optimal universal linear coefficient. A spectral refinement retains the squared Frobenius norm, identifies the exact quadratic likelihood component and bounds its higher-order remainder. It yields diffuse-spectrum convergence and a sharp covariance-matching exponent; nonfactorizable stable cubics exhibit the boundary of a stronger product-class estimate. The coefficient input is an optimal centered-real elementary-symmetric inequality in every degree, with equality classification. For six complex coordinates we prove the sharp fifth-coefficient bound and classify every nonzero equality case as a common complex multiple and permutation of (2,2,-1,-1,-1,-1). A weighted-median radial reduction, real-rooted coefficient perturbations and complete rational certificates establish this rigidity statement. Ternary determinantal representation and Gaussian coefficient orthogonality give the optimal factor 3/4 in the degree-six fifth moment at every covariance rank, attained by positive stable product laws. Further complete-homogeneous bounds cover all orders with factor 24, provide sharper fifth-order comparisons and include structured factor-one regions. We also identify the Gaussian total-variation limit along powers of a fixed law. The arguments adapt classical centered-polynomial, tensor and orthogonal-expansion methods; standalone code reconstructs the finite exact certificates.
Read the full paper in the original PDF.
Edition files
- Moment_Certificates_Stable_Count_Laws.pdf492.3 KiB · pdf
SHA-256
f8b1fa0ff2275710e554070e8a69fd8bc95797d6dec17c8ff031d8d4cc9f9a1c - Moment_Certificates_Stable_Count_Laws_Publication_Package.zip557.3 KiB · package
SHA-256
a80260f6869f56b5dd562bf34d45f9678b605256f26d7ee2d9542f1007a53b06
Available editions
Research details
- Subjects
- Mathematics · Probability and Statistics
- Keywords
- real-stable polynomials, covariance spectrum, multinomial approximation, total variation, elementary symmetric polynomials, exact certificates
- Manuscript date
- 2026-10-23
- Reader reuse
- none
Scope
Covariance-spectrum likelihood certificates and sharp covariance-matching stability for homogeneous stable count laws, with sharp real and complex coefficient bounds, complete complex-six equality classification, full-stable cubic obstructions and fixed-law Gaussian limits.
Disclosures
OpenAI ChatGPT and Codex assisted mathematical exploration, literature comparison, drafting, exact-code development and proof checks. The author assumes responsibility for the manuscript and its mathematical claims.
Reproduction
Complete 41-page author preprint and 15-file source package. Build with pdfLaTeX/BibTeX and the supplied unmodified ALEA class/style. Five standard-library Python programs reconstruct exact finite certificates; analytic reductions and limit proofs appear in the manuscript.
References and related resources
- S. Banach, Über homogene Polynome in L2, Studia Mathematica 7 (1938), 36–44. doi:10.4064/sm-7-1-36-44.
- D. Carando and J. T. Rodríguez, Symmetric multilinear forms on Hilbert spaces: where do they attain their norm? (2018). arXiv:1810.09373.
- W. Ehm, Binomial approximation to the Poisson binomial distribution, Statistics & Probability Letters 11(1) (1991), 7–16. doi:10.1016/0167-7152(91)90170-V.
- A. Guntuboyina, S. Saha and G. Schiebinger, Sharp inequalities for f -divergences (2013). arXiv:1302.0336.
- Y. Han and J. Niles-Weed, Approximate independence of permutation mixtures, The Annals of Statistics 54(3) (2026), 1594–1621. doi:10.1214/26-AOS2619. arXiv:2408.09341; the coefficient result used here is Theorem 4.3(2) in version 3.
- Y. Han and J. Niles-Weed, Elementary symmetric polynomial inequalities for centered vectors and matrices (2026). arXiv:2607.23836.
- W.-L. Loh, Stein’s method and multinomial approximation, The Annals of Applied Probability 2(3) (1992), 536–554. doi:10.1214/aoap/1177005648.
- C. Riener and R. Schabert, Linear slices of hyperbolic polynomials and positivity of symmetric polynomial functions (2023). arXiv:2203.08727, version 2.
- B. Roos, Closeness of convolutions of probability measures, Bernoulli 16(1) (2010), 23–50. doi:10.3150/08-BEJ171. arXiv:0811.0622.
- B. Roos, On Bobkov’s approximate de Finetti representation via approximation of permanents of complex rectangular matrices (2014). arXiv:1203.2871, version 2.
- P. Brändén, Polynomials with the half-plane property and matroid theory, Advances in Mathematics 216 (2007), 302–320. arXiv:math/0605678, version 4.
- Y.-B. Choe, J. G. Oxley, A. D. Sokal and D. G. Wagner, Homogeneous multivariate polynomials with the half-plane property, Advances in Applied Mathematics 32 (2004), 88–187. doi:10.1016/S0196-8858(03)00078-2. arXiv:math/0202034.
- E. Randles, Local limit theorems for complex functions on Zd, Journal of Mathematical Analysis and Applications 519 (2023), 126832. doi:10.1016/j.jmaa.2022.126832. arXiv:2201.01319, version 2.
- H. Derksen, P. Ivanov, C. H. Lee and E. Viola, Pseudorandomness, Symmetry, Smoothing: I, in 39th Computational Complexity Conference , LIPIcs 300 (2024), 18:1–18:27. doi:10.4230/LIPIcs.CCC.2024.18.
- J.-T. Hsieh, D. M. Kane, P. K. Kothari, J. Li, S. Mohanty and S. Tiegel, Rigorous Implications of the Low-Degree Heuristic (2026). arXiv:2601.05850.
- National Institute of Standards and Technology, Digital Library of Mathematical Functions , §18.19 and §18.23, Table 18.19.1 and equation 18.23.3.
- B. Roos, Multinomial and Krawtchouk approximations to the generalized multinomial distribution, Theory of Probability and its Applications 46(1) (2002),103–117. doi:10.1137/S0040585X97978750. Russian original: Teor. Veroyatnost. i Primenen. 46(1) (2001),117–133.
- P. Diaconis and R. C. Griffiths, Reproducing kernel orthogonal polynomials on the multinomial distribution, Journal of Approximation Theory 242 (2019),1–30. doi:10.1016/j.jat.2019.01.007. arXiv:1802.07122.
- J. M. Aldaz, Self-improvement of the inequality between arithmetic and geometric means, Journal of Mathematical Inequalities 3(2) (2009),213–216. arXiv:0807.1788.
- H. H. Bauschke, O. Güler, A. S. Lewis and H. S. Sendov, Hyperbolic polynomials and convex analysis, Canadian Journal of Mathematics 53(3) (2001),470–488. Author manuscript.
- S. Cao, S. He, Z. Li and Z. Wang, Extreme ratio between spectral and Frobenius norms of nonnegative tensors, SIAM Journal on Matrix Analysis and Applications 44(2) (2023),919–944. doi:10.1137/22M1502951. Author manuscript,Theorem 4.6 and Corollary 4.9.
- C. Hanselka, Definite determinantal representations of ternary hyperbolic forms, arXiv:1411.1661v2 (2015), Theorem 1 (Helton–Vinnikov).